MAUDE Adverse Event Report: ARTHREX, INC. CR PLUS TIB BEARING, VIT E, SZ 7, 14MM; KNEE PROSTHESIS PAT/FEM/TIB

ARTHREX, INC. CR PLUS TIB BEARING, VIT E, SZ 7, 14MM; KNEE PROSTHESIS PAT/FEM/TIB
Model Number CR PLUS TIB BEARING, VIT E, SZ 7, 14MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user-applied excessive mechanical forces.
 
Event or Problem Description
On 10/11/2022, it was reported by a sales representative via phone that an ar-523-a714 cr plus tib bearing implant had an issue.During a total knee arthroplasty procedure on 10/6/2022, when the surgeon was trying to use the device, the device failed to engage in the tibial tray, it would not lock, and the peripheral locking mechanism would not engage.The surgeon removed the complaint device from the patient, it was removed in one piece and no piece of the instrument broke inside the patient.Upon investigation, it was stated that the peripheral poly was bent/deformed.The surgeon used another ar-523-a714, lot number unknown to complete the case successfully with no impact to the patient.The complaint device was discarded by the facility.It was stated that this might have happened as an out-of-box event, but it could not be verified as no pictures were taken.

Brand Name
CR PLUS TIB BEARING, VIT E, SZ 7, 14MM
Common Device Name
KNEE PROSTHESIS PAT/FEM/TIB
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19567431
Report Number1220246-2024-06112
Device Sequence Number6112748
Product Code MBH
UDI-Device Identifier00888867231849
UDI-Public00888867231849
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K171365
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberCR PLUS TIB BEARING, VIT E, SZ 7, 14MM
Device Catalogue NumberAR-523-A714
Device Lot Number579202441
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown